MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C0435-A
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2020-01660.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using ruby coils and non-penumbra microcatheter.During the procedure, while inserting a ruby coil into the rotating hemostasis valve (rhv), the physician experienced resistance, but, was able to advance the coil through the microcatheter under continuous flush.The physician then decided to remove the ruby coil to reposition microcatheter; however, while retracting the ruby coil, the physician experienced resistance and the ruby coil unintentionally detached inside of the microcatheter.Therefore, the microcatheter containing the detached ruby coil was removed and the coil was flushed out.Next, the physician inserted the same microcatheter and advanced a new ruby coil; however, resistance was encountered again, and the ruby coil was unable to advance any further out of the microcatheter.Subsequently, while attempting to re-sheath the ruby coil, the physician experienced resistance and the ruby coil unintentionally detached with half of the coil in the iliac artery and the remaining half of the ruby coil was in the microcatheter.The physician attempted to remove the microcatheter; however, half of the ruby coil was left hanging out of the vessel.Therefore, the physician used a snare device to remove the detached ruby coil.The procedure was completed using other coils.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10652769
Report Number3005168196-2020-01661
Device Sequence Number3871294
Product Code HCG
UDI-Device Identifier00814548012889
UDI-Public00814548012889
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/14/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C0435-A
Device Catalogue NumberRBY2C0435
Device Lot NumberF97183
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2020
Initial Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Date Report Sent to FDA01/01/2005